Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 8, 2018, 8:07 PM CST for Columbia County, Lafayette County, Arkansas; Bossier Parish, Claiborne Parish, Webster Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2018, 8:07 PM CST (02:07 UTC)
- Expired
- Dec 8, 2018, 10:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WGUS54 KSHV 090207
FFWSHV
ARC027-073-LAC015-027-119-090430-
/O.NEW.KSHV.FF.W.0045.181209T0207Z-181209T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
807 PM CST Sat Dec 8 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
South central Lafayette County in southwestern Arkansas...
Southern Columbia County in southwestern Arkansas...
Northwestern Webster Parish in northwestern Louisiana...
Northwestern Claiborne Parish in northwestern Louisiana...
North central Bossier Parish in northwestern Louisiana...
* Until 1030 PM CST.
* At 804 PM CST, Doppler radar indicated an isolated shower
containing heavy rain, moving slowly eastward across the warned
area. One to near two inches of rain will occur with this shower
in a short period of time, in addition to the three to five inches
of rain that have already fallen since early Friday. Flash
flooding is expected to begin shortly after the onset of this very
heavy rain.
* Some locations that will experience flooding include...
Springhill, Haynesville, Cullen, Sarepta, Taylor, Emerson,
Shongaloo, Atlanta, Welcome, Walkerville, State Line, Noxobe and
Horsehead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3291 9366 3307 9365 3320 9299 3309 9298
3302 9299 3302 9298 3287 9297
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 8, 5:52 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 8, 5:52 PM CST, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 552 PM CST Sat Dec 8 2018 .AVIATION... IFR cigs will persist areawide tonight through much of Sunday morning, as the parent upper trough over SE OK/NE TX this evening shifts E across the region this evening, and departs the area late. However, wrap-around areas of -RA with vsby reductions will continue to gradually shift E with the center of the trough this evening, affecting areas along/N of the I-20 corridor of E TX/N LA. Thus, have tempoed in 2-5SM vsby reductions for all but the LFK terminal through mid to late evening. Afterwards, vsbys should improve significantly, with IFR cigs lingering through much of Sunday morning before gradually lifting to MVFR over SW AR by mid to late morning, and across the I-20 terminals by midday/early afternoon. As drier air continues to mix SSE in wake of the trough's departure, the MVFR cigs over extreme NE TX/SW AR should scatter out, with VFR cigs finally returning by mid to late evening over the TXK/ELD terminals. This trend will continue to spread SE into more of E TX/N LA Sunday evening. N winds 10-15kts tonight will become NNW 8-11kts after 15Z. /15/ && .PREV DISCUSSION... /issued 311 PM CST Sat Dec 8 2018/ SHORT TERM.../Tonight through Sunday Night/ Vigorous upper level trough continues to spin this afternoon across North Central Texas/Southern Oklahoma with this feature showing up well on Water Vapor and Region Radar Mosaics. Also noticeable on water vapor was a tongue of much drier air in the mid and upper levels of the atmosphere streaming north and east just ahead of the trough axis from Southern Texas into the eastern half of Texas and into extreme Southeast Oklahoma and Southwest Arkansas. This drier air has helped to choke the moisture feed into the trough itself with lighter rainfall having moved off into South Central Arkansas and Northern Louisiana and this trend will continue through the overnight hours tonight. Also worth noting is the large precipitation shield associated with the low itself across much of North Central/Northwest Texas into Southern and Southwest Oklahoma attm. As the trough axis moves nearly due east overnight into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas, we could see a transition from light rain to a mixture of light sleet and/or light snow this evening and through the overnight hours. Have this mention in the grids generally along and north of a line from Idabel, Oklahoma to Ashdown and Camden, Arkansas but given the fact that temperatures should remain above freezing while the precipitation is going on, there should be no concerns with accumulations. We should see a large drop in precipitation coverage after midnight, just about the time critical temperatures aloft are arriving from the north and west so while some winter precipitation will be possible, there should be little if any impacts with it. Cloud cover should stay with us much of the day Sunday with another cold/raw day in store, albeit without the precipitation with highs only in the 40s areawide. We should lose this cloud cover late Sunday Night which should allow temperatures to fall below freezing across most if not all the region Sunday Night/Monday Morning. 13 LONG TERM.../Monday through Saturday/ A 1032 mb surface high pressure air mass will build in place right over the mid South in the wake of the departing deep trough and will become firmly established allowing for light winds and high temperatures just into the lower 50s to start the new work week. Dry air aloft within a mainly northerly flow regime will provide mostly clear skies areawide. Upper-level ridging will become firmly established on Monday night into Tuesday maintaining stable conditions areawide through midweek. Temperatures on Monday night to average slightly below freezing with highs on Tuesday climbing into the mid to upper 50s. This warming trend lingers into midweek despite increasing clouds and some showers cropping up in the deepening Southerly flow returning Northward in the wake of the surface high. Cyclogenesis across the Texas and Oklahoma Panhandles on Wednesday night will quickly deepen and bring an increased pressure gradient areawide, resulting in enhanced Southerly winds along with rapid moisture advection from the Gulf of Mexico. Instability ahead of the developing low will also allow for increased rain chances beginning on Wednesday and continuing through the overnight hours and into Thursday as the stacked upper low and surface low will shift northeast of the region while trailing cold front pushes east across the ArkLaTex overnight. The models continue to indicate the potential for isolated thunder with this deep low and eventual frontal passage. Conditions will quickly improve on Friday and for next weekend for that matter as a surface high and northwest flow aloft return in the wake of the cold front. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 36 46 31 51 / 50 0 0 0 MLU 36 45 30 49 / 70 0 0 10 DEQ 32 48 25 51 / 70 0 0 0 TXK 34 46 28 50 / 60 0 0 0 ELD 33 46 28 49 / 80 0 0 10 TYR 37 47 30 51 / 30 0 0 0 GGG 36 47 29 51 / 40 0 0 0 LFK 40 48 33 54 / 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Dec 8, 5:44 AM CST, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 544 AM CST Sat Dec 8 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091145- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 544 AM CST Sat Dec 8 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Widespread showers across mainly Arkansas and Louisiana this morning will gradually diminish from the west today. Residual flooding may be possible in isolated locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Rainfall transitioning to light snow will be possible Saturday evening along and north of Interstate 30. At this time, little if any accumulation is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight.
In the hours before
Local storm report, Dec 8, 6:15 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CST SAT DEC 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 2 WSW ZAVALLA 31.14N 94.45W
12/08/2018 ANGELINA TX PUBLIC
SANDY CREEK ROAD WAS FLOODED AND CLOSED OVER
HAWKINS CREEK SOUTHWEST OF ZAVALLA.
&&
15Local storm report, Dec 8, 6:42 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CST SAT DEC 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 5 WNW WELLS 31.51N 95.03W
12/08/2018 CHEROKEE TX DEPT OF HIGHWAYS
FM 1247 IS CLOSED IN TWO LOCATIONS CROSSING
LARRISON CREEK WEST OF WELLS.
&&
15Local storm report, Dec 8, 6:45 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CST SAT DEC 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 4 SSW RUSK 31.74N 95.18W
12/08/2018 CHEROKEE TX DEPT OF HIGHWAYS
FM 23 IS CLOSED DUE TO FLOODING FROM FM 1857
SOUTH TO FM 2322.
&&
15Local storm report, Dec 8, 6:46 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CST SAT DEC 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 4 SW RUSK 31.74N 95.19W
12/08/2018 CHEROKEE TX DEPT OF HIGHWAYS
FM 1857 IS CLOSED DUE TO FLOODING FROM FM 23
TO FM 2322.
&&
15Local storm report, Dec 8, 6:56 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 PM CST SAT DEC 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD 14 N UNCERTAIN 32.91N 94.12W
12/08/2018 CASS TX LAW ENFORCEMENT
A PICTURE WAS POSTED TO FACEBOOK FROM THE
CASS COUNTY SHERIFFS OFFICE OF HIGH WATER
COVERING FM 125 NEAR FM 4448 JUST SOUTHWEST
OF MCLEOD. THE ROAD IS CLOSED.
&&
15Local storm report, Dec 8, 7:07 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CST SAT DEC 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 2 WNW WASKOM 32.49N 94.10W
12/08/2018 HARRISON TX DEPT OF HIGHWAYS
FM 134 BETWEEN JONESVILLE AND WASKOM OVER
BIG SIS CREEK WAS CLOSED DUE TO FLOODING.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 7:06 PM CST | River Flood Warning | SHV | Bossier | 4 days |
Nearby
Flash Flood Warnings in Louisiana, 2018Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.